Alert archive / Tennessee / River Flood Warnings in 2009

River Flood Warning 6, NWS Nashville, TN

May 2, 2009Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at May 2, 2009, 6:45 AM CDT for Perry County, Tennessee. It took effect at May 2, 2009, 9:45 AM CDT. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 6:45 AM CDT (11:45 UTC)
In effect from
May 2, 2009, 9:45 AM CDT
Expired
May 5, 2009, 9:07 AM CDT
In force
71 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Perry County, TN

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 2, 3:33 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 2, 3:33 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
333 AM CDT SAT MAY 2 2009

.DISCUSSION...
LOCAL WRF MODEL SHOWING FRONTAL ZONE FROM MEMPHIS TO NASHVILLE TO JACKSON
AND PUSHES IT SOUTHWARD TO NEAR THE TN/AL BORDER BY THIS EVENING.
WAVES FORM ON THE FRONT AS VARIOUS UPPER TROUGH RIPPLE ACROSS THE
AREA THIS WEEKEND. THUS WE ARE LIKELY TO HAVE PERIOD OF HEAVY RAINFALL
AND...OF COURSE...THE RESULTANT FLOODING GIVEN THE SOAKING WE HAVE
ALREADY HAD.

LOOKS LIKE THE LAST(IN A RELATIVE SENSE) OF THESE WAVE PASS BY ON
MONDAY MORNING ALLOWING A SHORT PERIOD OF DRYING OUT. BY DRYING
OUT I REFER TO THE REDUCTION OF RAINFALL.

HOWEVER...ANOTHER WAVE STARTS TO AFFECT US TUE NGT AS A SFC LOW
PRESSURE SYSTEM MOVES OUT OF THE PLAINS INTO THE OH/TN VALLEYS.
IF WE HAVE 24 HRS OF RELATIVELY LIGHT RAINFALL OUR LOW AREAS AND
STREAMS/RIVERS SHOULD HAVE SOME TIME TO DRAIN. THIS FEATURE PASSES US
ON WED BRING A BIT OF DRY AIR INTO THE AREA FOR WED AND PART OF THU.

THEN THE UPPER PATTERN BEGINS TO SHIFT A BIT FURTHER NORTH AS AN
UPPER RIDGE BUILDS OVER THE LOWER PLAINS. WE STILL GET SYSTEMS THAT
SWEEP THROUGH THE AREA BUT THEY GENERALLY KEEP MOVING.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  59  68  55 /  80  80  90  90
CLARKSVILLE    64  56  64  51 /  80  80  90  90
CROSSVILLE     69  59  69  57 /  80  80  80  80
COLUMBIA       72  61  70  57 /  80  80  90  90
LAWRENCEBURG   74  62  72  59 /  80  80  90  90
WAVERLY        68  59  67  53 /  80  80  90  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, May 2, 5:43 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT SAT MAY 2 2009

TNZ005>010-022>031-056>064-075-077-093>095-031045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
543 AM CDT SAT MAY 2 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE COPIOUS AMOUNTS
OF RAINFALL ACROSS THE MIDSTATE. THIS WILL PRODUCE SIGNIFICANT
FLOODING ACROSS PARTS OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS
MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLOOD SITUATION WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE
UPPER LEVEL PASSES THE AREA EARLY MONDAY MORNING. EXPECT AN
ADDITIONAL 1 TO 3 INCHES OVER MUCH OF THE AREA BY MONDAY MORNING.
THIS WILL CONTINUE TO PRODUCE FLOODING OVER MUCH OF THE AREA.
IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH
DAMAGING WINDS OR HAIL...MAINLY IN THE SOUTHERN TIER OF THE MIDSTATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NECESSARY DUE TO
FLOODING CONCERNS.

TNZ011-032>034-065-066-078>080-031045-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
543 AM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE GENEROUS AMOUNTS
OF RAINFALL OVER THE CUMBERLAND PLATEAU. THIS MAY CAUSE LOW AREAS
TO FLOOD AND MAY ALSO CAUSE HYDROPLANING ON AREA HIGHWAYS. IN
ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH
DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE THROUGH SUNDAY NIGHT
UNTIL THE UPPER LEVEL PASSES THE AREA MONDAY MORNING. EXPECT AN
ADDITIONAL INCH OF RANIFALL OVER MUCH OF THE AREA BY MONDAY
MORNING. THIS MAY CAUSE LOW AREAS TO FLOOD AS WELL AS CAUSE
HYDROPLPANING ON AREA ROADWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH
SEVERE POTENTIAL...MAINLY IN THE SOUTHERN PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF SEVERE STORMS DEVELOP
TODAY OR SUNDAY.

JLM

In the hours before

Local storm report, May 2, 6:41 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       4 WNW HOHENWALD         35.57N 87.63W
05/02/2009  E0.00 INCH       LEWIS              TN   PUBLIC

            5.73 INCHES OF RAIN DURING PAST 24 HOURS. OBSERVER NOTES
            THAT IS THE HIGHEST WATER HE HAS SEEN ON UPPER CANE CREEK
            IN 7 YEARS BY A COUPLE OF FEET. MANY COUNTY ROADS ARE
            FLOODED, PONDS ARE OVERFLOWING INTO YARDS, ETC.

&&

MTP

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:31 PM CDTRiver Flood AdvisoryOHXCheatham36 hr
May 2, 1:45 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury30 min
May 2, 2:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury33 min
May 2, 2:46 AM CDTFlash Flood WarningOHXBenton, Hickman, Lewis, Maury, Perry4 hr
May 2, 3:17 AM CDTFlood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more48 hr
May 2, 3:18 AM CDTFlash Flood WarningOHXBedford, Marshall4 hr
May 2, 4:52 AM CDTFlash Flood WarningOHXCoffee4 hr
May 2, 5:13 AM CDTRiver Flood WarningOHXHickman7 days
May 2, 5:16 AM CDTFlash Flood WarningOHXGiles, Lawrence, Wayne4 hr
May 2, 7:19 AM CDTFlash Flood WarningOHXGrundy, Van Buren82 min
May 2, 9:58 AM CDTRiver Flood WarningOHXHumphreys50 hr
May 2, 11:39 AM CDTRiver Flood WarningOHXMaury5 days
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXBedford36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXLawrence36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXBedford9 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson9 hr
May 2, 6:29 PM CDTRiver Flood WarningOHXMarshall16 hr
May 2, 6:34 PM CDTRiver Flood WarningOHXLawrence16 hr

Nearby

River Flood Warnings in Tennessee, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.